iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologyjock itchI have been experiencing white patches on my scrotum that are not that are not subsiding with Cortisone use. Why so?

What causes white patches on my scrotum that are not subsiding with Cortisone use?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At December 2, 2023
Reviewed AtJanuary 15, 2024

Patient's Query

Hello doctor,

I have been experiencing white patches on my scrotum for the past few weeks. They are not itchy. I have applied Cortisone but it has not helped me. What could it be?

Please help.

Hi,

Welcome to icliniq.com.

Thank you for the query.

Usually, fungal infections are less common on the scrotum. However, the history of sudden appearance may suggest it may be due to fungal infection.

But another possibility is vitiligo. Hope there is no other relevant history. I suggest you follow the instructions mentioned below.

1. Wear loose cotton undergarments.

2. Avoid irritation or friction.

3. Avoid moisture retention.

4. Apply topical antifungal cream like Clotrimazole or Miconazole cream twice daily. Gradually reduce Cortisone cream if you are still applying it.

Consult your dermatologist if it does not subside or worsens, for further examination and management.

Hope it helps.

Thanks and regards.

Patient's Query

Hello doctor,

Thanks for replying.

Will this cream clear up the symptoms? And if it is vitiligo, do those creams work as well?

Please help.

Hi,

Welcome back to icliniq.com.

If it is a fungal infection, antifungal cream will help to treat the lesion.

It will not help for vitiligo. Cortisone cream may be of help. But gradually it has to be tapered off.

There are different modalities of treatment for vitiligo. I suggest you consult a specialist doctor.

Hope it helps.

Thanks and regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Basti Bharatesh Devendra
Dr. Basti Bharatesh Devendra

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy